MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED TTS; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED TTS; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67P055
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that at the patients home the custom bivona pilot balloon was faulty.Patient trach was checked prior to insertion with air and cuff inflated.Once inserted in patient and inflated with water as per tts, it was noticed the pilot balloon was herniated and water was not getting to the balloon.Tube was removed.On inspection the pilot balloon was needing pressure to be applied to travel to the shaft balloon.No patient injury reported.
 
Additional Manufacturer Narrative
H6: health impact and evaluation codes: updated.H10: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing was performed.Visual inspection did not reveal any defects.Functional testing found no anomalies were observed with the cuff or the balloon.The device was leak tested.No leaks were detected.Device passed all functional testing.No problem found.Root cause cannot be determined as the sample was successfully tested and no discrepancies were detected.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken accordingly.This remediation mdr was generated under protocol b10010579, as a result of warning letter cms# 617147.

Brand Name
BIVONA TUBES NEO/PED TTS
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15755623
Report Number3012307300-2022-26913
Device Sequence Number6364234
Product Code JOH
UDI-Device Identifier15021312006308
UDI-Public15021312006308
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67P055
Device Catalogue Number67P055
Device Lot NumberGB000276
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale